Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS Wichita, KS

May 3, 2006Allen County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 3, 2006, 4:41 PM CDT for Allen County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2006, 4:41 PM CDT (21:41 UTC)
Expired
May 3, 2006, 5:45 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:50 PM CDTHAIL 1.75Iola, KS
May 3, 4:54 PM CDTHAIL 11 N Iola, KS
May 3, 5:05 PM CDTHAIL 1Iola, KSHAIL WAS NOT ROUND IT WAS FLAT AND ABOUT 1/4 INCH THICK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 032141
SVRICT
KSC001-032245-
/O.NEW.KICT.SV.W.0098.060503T2141Z-060503T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLEN COUNTY IN SOUTHEAST KANSAS.

* UNTIL 545 PM CDT.

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR IOLA...MOVING EAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BASSETT...BRONSON...GAS...IOLA...LA HARPE...MILDRED...MORAN

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3803 9551 3790 9551 3787 9508 3803 9507

$$

CARUSO
4 follow-up statements
000 
WWUS53 KICT 032159
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT WED MAY 3 2006

KSC001-032245-
/O.CON.KICT.SV.W.0098.000000T0000Z-060503T2245Z/
ALLEN KS-
459 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN ALLEN COUNTY
UNTIL 545 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR LA HARPE...AND MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MORAN BY  510 PM CDT.
  NEAR BRONSON BY  520 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3803 9551 3790 9551 3787 9508 3803 9507

$$

ES
000 
WWUS53 KICT 032207
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT WED MAY 3 2006

KSC001-032245-
/O.CON.KICT.SV.W.0098.000000T0000Z-060503T2245Z/
ALLEN KS-
507 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN ALLEN COUNTY
UNTIL 545 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR LA HARPE...AND MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MORAN BY  525 PM CDT.
  NEAR BRONSON BY  535 PM CDT.

THE TOWN OF MILDRED IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3803 9551 3790 9551 3787 9508 3803 9507

$$

ES
000 
WWUS53 KICT 032222
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT WED MAY 3 2006

KSC001-032245-
/O.CON.KICT.SV.W.0098.000000T0000Z-060503T2245Z/
ALLEN KS-
519 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN ALLEN COUNTY
UNTIL 545 PM CDT...

AT 517 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING GOLFBALL SIZED HAIL IN IOLA. DAMAGING WINDS TO AROUND 60 
MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR MORAN...OR 5 
MILES EAST OF LA HARPE...AND MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BRONSON BY  535 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3803 9551 3790 9551 3787 9508 3803 9507

$$

ES
000 
WWUS53 KICT 032245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT WED MAY 3 2006

KSC001-032254-
/O.EXP.KICT.SV.W.0098.000000T0000Z-060503T2245Z/
ALLEN KS-
544 PM CDT WED MAY 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLEN COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

HOWEVER SEVERE THUNDERSTORM WATCH NUMBER 284 REMAINS IN EFFECT FOR 
ALLEN COUNTY UNTIL 10 PM CDT. BE READY TO SEEK SHELTER IF 
THREATENING WEATHER APPROACHES AGAIN, OR ANOTHER WARNING ISSUED.

LAT...LON 3803 9551 3790 9551 3787 9508 3803 9507

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:52 PM CDT, 49 minutes earlier.

Area forecast discussion, May 3, 3:52 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED MAY 3 2006

.DISCUSSION...

FORECAST PROBLEMS:
1) SEVERE CONVECTIVE POTENTIAL UNTIL 10 PM CDT ACROSS PART OF SC &
ALL OF SE KS.
2) RAIN CHANCES THRU SATURDAY.

TONIGHT:
FORECAST FOCUS IS ON SEVERE CONVECTIVE POTENTIAL OVER AREAS
GENERALLY ALONG & E OF A LINE FROM ANTHONY TO EL DORADO. SURFACE
COLD FRONT CONTINUES SE PUSH INTO SE KS AT 3 PM CDT. IN RESPONSE
...LAPS DATA AT 3 PM CDT DEPICTING CONVECTIVE INHIBITION HAS
DIMINISHED GREATLY OVER SE KS. COUPLED WITH FAIRLY STEEP LAPSE
RATES & 3KM SHEAR 35KT...PRIMARY SEVERE CONVECTIVE THREAT TO BE
LARGE HAIL UP TO GOLFBALL-SIZED. WITH COLD FRONT EXITING SE KS
SHORTLY AFTER MIDNIGHT...ALL OF FORECAST AREA TO BE DOMINATED BY
N/NE LOWER LEVEL FLOW THATLL ENABLE MUCH COOLER AIR TO INFILTRATE
ALL OF KS.

THURSDAY THRU FRIDAY NIGHT:
FORECAST FOCUS IS ON RAIN POTENTIAL ALL 4 PERIODS. WITH LACK OF
STRONG UPSTAIRS TROF APPROACHING KS...PREVIOUSLY MENTIONED COLD
FRONT SHOULD DECELERATE...POSSIBLY STALLING ALONG ERN RED RIVER
THURSDAY NIGHT. ISENTROPIC LIFT IN 300-315K LAYER INCREASES
MARKEDLY...ESPECIALLY THURSDAY & THURSDAY NIGHT...ACROSS SRN 1/2
OF FORECAST AREA. AS SUCH HAVE INCREASED POPS OVER THESE AREAS TO
40-60% WITH HIGHEST POPS ASSIGNED TO OK-BORDERING COUNTIES. DEEP
MOISTURE-LADEN ENVIRONMENT COUPLED WITH GRADUALLY DEEPENING NE
COMPONENT TO RESULT IN NARROWING DIURNAL TEMPERATURE RANGE. AS
SUCH HAVE LOWERED MAXES ALL AREAS WITH MINS ESSENTIALLY
UNCHANGED.

SATURDAY THRU SUNDAY NIGHT:
WILL NEED TO MONITOR THESE PERIODS FOR RAIN POTENTIAL AS SUBTLE
MID-UPR SHORTWAVE EJECTS IN EASTERLY MANNER ACROSS OK/TX
PANHANDLES...THEREBY INDUCING GRADUALLY INCREASING LIFT ACROSS WRN
PLAINS. FOR NOW HAVE EXTENDED POPS (20%) INTO SATURDAY AS
STARTING POINT TO ENABLE SUCCESSOR OPPORTUNITY TO STUDY SUBSEQUENT
MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    52  65  47  64 /  50  50  50  40
HUTCHINSON      50  64  46  63 /  40  40  40  30
NEWTON          51  65  46  64 /  50  40  40  30
ELDORADO        52  66  47  64 /  50  50  40  40
WINFIELD-KWLD   53  67  47  64 /  60  60  60  40
RUSSELL         49  62  45  62 /  20  30  30  30
GREAT BEND      49  62  45  62 /  30  40  30  30
SALINA          48  63  46  63 /  20  30  20  30
MCPHERSON       50  63  46  63 /  40  40  30  30
COFFEYVILLE     54  68  49  64 /  70  60  60  40
CHANUTE         53  67  48  64 /  60  50  50  40
IOLA            52  67  48  64 /  60  50  40  40
PARSONS-KPPF    54  67  48  64 /  70  60  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 3, 1:12 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT WED MAY 3 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
112 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR
LOCATIONS GENERALLY ALONG AND SOUTHEAST OF A WINFIELD TO IOLA LINE.
THE MAIN THREATS FROM STORMS THAT DEVELOP WOULD BE VERY LARGE HAIL
AND DAMAGING DOWNBURST WINDS. EVEN THOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT...THE THREAT FOR TORNADOES APPEARS LOW. HEAVY RAINFALL
WILL CONTINUE TO BE A THREAT.

THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS. SEVERE WEATHER CHANCES SHOULD DIMINISH BY
TONIGHT...ALTHOUGH THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE.
OF GREATER CONCERN IS THE CONTINUED POTENTIAL FOR HEAVY RAINFALL
AND FLOODING...ESPECIALLY IF THE AREA SEES HEAVY RAIN TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS CHANCES MAY LINGER ALONG THE OKLAHOMA BORDER
THURSDAY AND THURSDAY NIGHT...BUT SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/LAWSON

In the hours before

Special weather statement, May 3, 3:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT WED MAY 3 2006

KSZ072-032100-
ALLEN-
313 PM CDT WED MAY 3 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN COUNTY...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAS...OR NEAR IOLA...AND MOVING NORTHEAST AT
25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, May 3, 3:55 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT WED MAY 3 2006

KSZ071-095-032130-
WILSON-WOODSON-
355 PM CDT WED MAY 3 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON AND WOODSON COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF FREDONIA...OR 17 MILES SOUTHWEST
OF YATES CENTER...AND MOVING EAST AT 30 MPH. THE TOWNS OF
COYVILLE...NEW ALBANY...BENEDICT AND BUFFALO ARE IN THE PATH OF THIS
STORM.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, May 3, 4:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     3 SE COYVILLE           37.66N 95.86W
05/03/2006  E60 MPH          WILSON             KS   PUBLIC

&&

BRW
Special weather statement, May 3, 4:22 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT WED MAY 3 2006

KSZ096-032145-
NEOSHO-
422 PM CDT WED MAY 3 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR BUFFALO...OR 14 MILES WEST OF CHANUTE...AND
MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN NORTHERN NEOSHO COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

CARUSO
Local storm report, May 3, 4:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 SSE BUFFALO           37.67N 95.69W
05/03/2006  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

&&

BRW
Special weather statement, May 3, 4:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT WED MAY 3 2006

KSZ071-072-032215-
ALLEN-WOODSON-
433 PM CDT WED MAY 3 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN AND WOODSON COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEOSHO FALLS...OR 10 MILES WEST OF IOLA...
AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:07 PM CDTSevere Thunderstorm WarningICTWilson53 min
May 3, 4:43 PM CDTSevere Thunderstorm WarningICTNeosho41 min
May 3, 5:31 PM CDTSevere Thunderstorm WarningICTAllen44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.